Multiple Sclerosis Community
Heart jumping out of socket on this medicine.
About This Community:

Our Patient-to-Patient MS Forum is where you can communicate with other people who share your interest in Multiple Sclerosis. This forum is not monitored by medical professionals.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Heart jumping out of socket on this medicine.

Hi guys,
i was prescribed a Moduretic, (diuretics) it is making my heart go silly, it is pounding with me just walking up the stairs and jumping etc. and I am getting weird muscle cramps, I have just taken my second tablet. Hmmm.

Do the symptoms settle down?  I am meant to take these for 6 weeks, prescribed by the ENT Specialist.  

I hate tablets.

Cheers,
Udkas.
Related Discussions
9 Comments Post a Comment
Blank
Avatar_f_tn
Hi, Udkas. Wish I could help but I'm not familiar with this med. Have you looked it up on the web?

Generally it's wise to give any med a while to settle in, but only you know whether your reaction is beyond what might be reasonable.

If you have concerns, the prescribing doctor is the one to ask.

Good luck,
ess
Blank
1045086_tn?1332130022
I would certainly be asking the doc some questions.  I'm not sure why an ENT doctor (ear, nose, and throat, right?) would be ordering this type of medication for you or why he would plan to use it for six weeks.  It is usually used to treat high blood pressure or heart failure.  Are you taking other heart medication?  Are you allergic to sulfa type drugs?

You don't have to give us the answers to these questions but any yes answers could be significant.  Otherwise, the fact that taking two doses has impacted the quality of your life to this degree warrants a call to the doctor to let him know what is going on.  I personally would be tempted to tell him I couldn't take any more tablets until you get some more information from him.

Mary

Mary
Blank
152264_tn?1280358257
I would call your doctor's office about these side effects.

I assume the diuretic is being given on a trial basis to see if it helps your dizzy symptoms. My otoneurologist (neurologist specializing in dizziness) had me do a trial of a diuretic (only 3 weeks, but six weeks is probably much better). In my case it didn't help.

Interestingly, I found out recently that severe hearing loss can eventually lead to delayed endolymphatic hydrops--a condition for which diuretics certainly could be helpful. I was really surprised to hear that.

Nancy
Blank
147426_tn?1317269232
Heart palpitations and cramping is likely a sign that your potassium is too low.  this is a common problem with taking most diuretics.  the tend to waste potassium that is lost in the urine.  You are having enough symptoms that you should call your doc and report this.  He may want to get a set of electrolyte labs on you or may just prescribe some potassium.

We discussed this topic not long ago on this thread:

http://www.medhelp.org/posts/Multiple-Sclerosis/Lasix---Any-Suggestions-for-taking-this-med/show/1285495

Quix
Blank
572651_tn?1333939396
Good catch everyone - the important thing here is to relay this information to the doctor.  Heart meds can be the devil to get adjusted or to find the right one for your system.  It can take several different tries before you find the right one.

That trial and error program begins now with you making that call to the doctor.  Good luck. - L
Blank
1045086_tn?1332130022
Maybe your potassium was low to begin with.  I believe this diuretic is potassium sparing and would hope it takes more than two doses to drain your levels enough to cause such symptoms.  You just never know though.  At any rate, blood work needs to be done and the doctor notified.

Thanks for the info Nancy.  That's new info for me.

Mary
(just once this time)
Blank
649926_tn?1297661380
Kathy,

   Just popping in to say hi to you stranger! I am sorry that you have the zoomy heart. A lot of meds do that to me and it is hard to think of anything else.

  My heart does race and I get short of breath easily when my potassium drops. Oh heck I get short of breath when my iron drops too.

  Don't ignore it waiting to adjust. Call the doc in the morning and see if he wants to run lab work or try some other med.

  Hope you figure it out soon!
  Hugs,
  Erin :)
Blank
147426_tn?1317269232
I should have looked the name up to see if it was a potassium-sparing diuretic.  Good catch, indeed.

Still, call the doc.

I'm so sorry.

Quix
Blank
Avatar_f_tn
Hi Guys,
Thanks for or your input, it was helpful and made me contact the doctor, I put an update under a new post.
The drugs were prescribed for the reason Nancy suggested
They are sulfur based and I am allergic to sulfur
They can muck up your pottasium levels as well,
I won't now ever know if they were going to help as I am not taking them now!

Cheers
Udkas
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Multiple Sclerosis Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
Top Neurology Answerers
198419_tn?1360245956
Blank
sllowe
1831849_tn?1383231992
Blank
kwarendorf
Great Neck, NY
572651_tn?1333939396
Blank
Lulu54
Dayton, OH
987762_tn?1331031553
Blank
supermum_ms
Australia
667078_tn?1316004535
Blank
HVAC
Durham, NC
147426_tn?1317269232
Blank
Quixotic1
Washougal, WA